MAUDE Adverse Event Report: EXACTECH, INC. INSET PATELLA 29MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. INSET PATELLA 29MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-05-29
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032)
Date of Event 01/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 63 yo male patient, initial left tka implanted in (b)(6) 2017, underwent a revision procedure in (b)(6) 2025, approximately 7 years 5 months post the initial procedure.The patient had returned to the surgeon¿s office with complaints of stiffness, pain, and dissatisfaction with their total knee replacement.The patient has a recalled polyethylene implant.The patient was scheduled for a revision tka possible polyethylene swap.The tibial polyethylene implant and a patella implant were swapped.The polyethylene was broken in pieces posteriorly, the pieces of the implant and polyethylene were removed from the wound site, and the knee joint was irrigated well.They were replaced with a tibial insert sz 5, 10mm, and a 3 peg patella cemented 38 mm.There were no surgical delays during the procedure.The patient was last known to be in stable condition following the procedure.No x-rays were provided.The explanted devices are not available for return as they were sent to the lab at the hospital.Device images were provided.No further information.
 
Additional Manufacturer Narrative
D10: concomitants: 02-012-45-5050, logic fit tibial tray sz 5f/5t (b)(6); 02-010-03-0250, logic femoral component cr cemented left sz 5 (b)(6).Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: d1/d2a/d2b, h6.Mdr section codes updated/corrected: b, c, d, g.The reason for the revision reported was likely due to the reported pain caused by prosthesis wear or due to inclusion of the polyethylene in the packaging recall.Possible causes for polyethylene damage include inclusion of the polyethylene in the packaging recall, malalignment between implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
INSET PATELLA 29MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
MDR Report Key21363750
Report Number1038671-2025-00845
Device Sequence Number8519001
Product Code JWH
UDI-Device Identifier10885862039859
UDI-Public10885862039859
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2022
Device Catalogue Number200-05-29
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2025
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight116 KG